Hotelling's Beach with Linear and Quadratic Transportation Costs: Existence of Pure Strategy Equilibria
In Hotelling type models consumers have the same transportation cost function. We deviate from this assumption and introduce two consumer types. Some consumers have linear transportation costs, while the others have quadratic transportation costs. If at most half the consumers have linear transportation costs, a subgame perfect equilibrium in pure strategies exists for all symmetric locations. Furthermore, no general principle of differentiation holds. With two consumer types, the equilibrium pattern ranges from maximum to intermediate differentiation. The degree of product differentiation depends on the fraction of consumer types
|Date of creation:||May 2005|
|Contact details of provider:|| Postal: Schanzeneckstr. 1, PF 8573, CH-3001 Bern|
Phone: 0041 31 631 45 06
Fax: 41 31 631 37 83
Web page: http://www.vwi.unibe.ch/content/publikationen/index_eng.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- d'Aspremont, C & Gabszewicz, Jean Jaskold & Thisse, J-F, 1979.
"On Hotelling's "Stability in Competition","
Econometric Society, vol. 47(5), pages 1145-1150, September.
- Economides, Nicholas, 1986. "Minimal and maximal product differentiation in Hotelling's duopoly," Economics Letters, Elsevier, vol. 21(1), pages 67-71.
- Anderson, S., 1986.
"Equilibrium existence in the linear model of spatial competition,"
CORE Discussion Papers
1986013, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Anderson, Simon P, 1988. "Equilibrium Existence in the Linear Model of Spatial Competition," Economica, London School of Economics and Political Science, vol. 55(220), pages 479-491, November.
- Hinloopen, Jeroen & van Marrewijk, Charles, 1999. "On the limits and possibilities of the principle of minimum differentiation1," International Journal of Industrial Organization, Elsevier, vol. 17(5), pages 735-750, July.
- Economides, Nicholas, 1984. "The principle of minimum differentiation revisited," European Economic Review, Elsevier, vol. 24(3), pages 345-368, April.
When requesting a correction, please mention this item's handle: RePEc:ube:dpvwib:dp0509. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Silvia Glusstein-Gerber)
If references are entirely missing, you can add them using this form.